MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number DFR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 02/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Weight, ethnicity: unknown/ not provided.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an intraocular lens (iol) was explanted from a patient's right eye due to mechanical complications.It was learned that the mechanical complications are described as patient with blurred vision fluctuating throughout the day and being unable to see street signs.The incision was enlarged during the explant.Suspect iol was replaced with another model, aab00, +20.5 diopter.There were no other interventions such as vitrectomy or sutures required.The patient was in a stable condition post-op and no injury reported.No other information was provided.
 
Additional Manufacturer Narrative
Section d9.Device available for evaluation? yes.Returned to manufacturer on: mar.25, 2022.Section h3.Device evaluated manufacturer? yes.Device evaluation: visual inspection under magnification revealed that the lens was received stuck to gauze.The lens was cleaned, and no issues related to or could have contributed to visual issues were observed.No handpiece was received as part of this return.Based on the complaint investigation results the complaint issue could not be confirmed.Therefore, there is no indication of a product deficiency or product malfunction.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed one complaint was open at the time of this investigation therefore cannot be confirmed.Based on the results, no escalation was required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13973932
Report Number3012236936-2022-00829
Device Sequence Number6370532
Product Code HQL
UDI-Device Identifier05050474750708
UDI-Public(01)05050474750708(17)240415
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/15/2024
Device Model NumberDFR00V
Device Catalogue NumberDFR00VU215
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer04/28/2022
Initial Report FDA Received Date04/01/2022
Supplement Report FDA Received Date05/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale